PDA

View Full Version : URGENT MESSAGE



Roni Shawn
08-20-2005, 10:59 AM
I was recently put on the Fentanyl Duragesic Patch. As soon as I put it on, within minutes I was experiencing some serious symptoms. And a friend of mine whom has had several strokes, had many mini strokes within 3 weeks of being on them, and the patch caused the strokes.

symptoms:
Lightheadedness
Dizziness
Heart palpitations
Fatigue...
These are what I was experiencing, and so was my friend. And she had strokes from them.

hippimom2
08-20-2005, 01:02 PM
There should be some info that came with the patch, listing side effects and which ones could be serious and need a doctors attention. If you are at all concerned (which it sounds like you are), you should try to contact your doctor or your ER. I'm not familiar with side effects of this patch. Let us know how things turn out.

Saysusie
08-21-2005, 10:16 AM
Here is an article that I found about the patch:

"On Friday, July 15, 2005, the U.S. Food and Drug Administration issued a Public Health Advisory regarding the safe use of transdermal fentanyl patches, which are used for pain control, and is conducting an investigation into 120 deaths associated with the patches.

The patches are marketed under the brand name Duragesic and contain fentanyl, a potent narcotic medication prescribed for pain. The FDA said the health advisory was primarily for health professionals because of concerns that the deaths were the result of abuse due to lack of proper patient education. In addition to the advisory, the FDA issued a patient information sheet identifying important safety precautions for the use of the patches, as well as signs of overdose, proper patch application, use of other medications while using the patch, safeguards for children and proper storage and disposal.

The FDA stated that directions for use of the patches must be followed exactly to prevent death or other serious side effects from overdosing. The agency believes at least some of the deaths resulted from accidental overdoses, and reports suggest that either the patients or their prescribers were unaware of the crucial safety information on the productís label.

Duragesic was first approved in 1990, and a generic version of the fentanyl patches came onto the market in February 2005. Patient deaths were reported among users of both products.
Patients who use the patch should be aware of the following signs of fentanyl overdose: trouble breathing or shallow breathing; tiredness, extreme sleepiness, or sedation; inability to think, talk, or walk normally; and feeling faint, dizzy, or confused. If these signs occur, patients or their caregivers should get medical attention right away.

The FDA warns that fentanyl skin patches are very strong narcotic painkillers, and should only be prescribed at the lowest possible dose needed for pain relief, and only for pain that is constant. fentanyl skin patches should only be used by patients who are already taking other narcotic painkillers and who have chronic pain that is not well controlled with shorter-acting painkillers. "

Saysusie

Roni Shawn
08-21-2005, 12:55 PM
Well just about all of those warning signs are me; 7 out of 9. But you now what whould happen i I went in the ER? They weould send me home and take my percocets aeay from me. I font have the shallow breathing or the talking probs, but everything else. It hs not making me feel good at al. I am having HORRIBLE headaches, and hear palpitations. I vsn hsrdly funvtion tight now. Im feel do out of it.

hippimom2
08-21-2005, 03:01 PM
Roni Shawn, You are not sounding good at all right now and I am worried about you. This sounds like something you need to talk to a medical professional about very soon. I know at one of our hospitals we have a help line you can call and ask medical questions. PLease let us know what is happening with you.

Roni Shawn
08-21-2005, 09:08 PM
PLEASE forgive me. I cannot type when not well. I went to bed after I sent the email earlier, that was at 1pm, woke at 830 and its 10, now going back tobed. I am hruting in my hips so badly. I know I sould terrible. And prolly feel the same as I sound. So any good help would work for me....Thank You ALL...I love this new family I have found.

mommymc
09-01-2005, 09:17 AM
Roni Shawn:
I just read your last post. I am also very worried about you. Could you please let us know how you are doing?

EVERYTHING GOOD IS POSSIBLE !!!

Roni Shawn
09-01-2005, 10:48 AM
I am ok. Today BP is so damn high...146/111...Feel awful...Drs wont listen....So I dono what the hell to think...so if someone weants to call me, 541.962.7039 I would appreciate the support...Thanks so much to my new family here.....I love you....

ClaireMacl
09-01-2005, 03:32 PM
Your diastolic BP is quite high, though being stressed about the symptoms can obviously increase your BP. I took mine at work a few days ago (I'm a nurse) and I was as hypertensive as you, my collegues told me not to worry, that its probably because I am so run down and worrying about my health.

If you check your own BP, don't do it more than once a day, the ideal for home checking is about twice a week. What you need to watch for is that your diastolic doesn't go above 120, that would warrent hospital admission and medications. But if its a new symptom, don't worry :)

Be well,

Claire


I am ok. Today BP is so *Holy Censor, Batman* high...146/111...Feel awful...Drs wont listen....So I dono what the hell to think...so if someone weants to call me, 541.962.7039 I would appreciate the support...Thanks so much to my new family here.....I love you....